To the Editor.
—We read with interest the review on drug—induced vascular lesions of the liver by Zafrani et al.1Twelve cases of peliosis hepatis2 have been reported in patients with renal transplants and attributed to the combination of azathioprine and steroid therapy. Three new cases of peliosis (two splenic and one hepatic) have been described during hemodialysis and after renal transplantation.3-5 In two cases, peliosis has been associated with the long-term administration of androgens.We had a patient with chronic glomerulonephritis who was undergoing hemodialysis and who received testosterone and nandrolone decanoate for approximately two years. Three years after renal transplantation, he had hypersplenism and portal hypertension. Histologic liver examination showed peliosis (Figure).The description of new cases of peliosis in patients undergoing dialysis and renal transplant recipients, as had been described in other types of patients given androgens,3,6 should lead to reconsideration of the
Peces R, Ablanedo P, Alvarez J. Peliosis Hepatis After Renal Transplantation. Arch Intern Med. 1984;144(7):1505. doi:10.1001/archinte.1984.00350190215037